MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 AVITENE ULTRAFOAM; AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED

DAVOL INC., SUB. C.R. BARD, INC. -1213643 AVITENE ULTRAFOAM; AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED
Catalog Number 1050040
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a short black hair was found in avitene ultrafoam.Visual inspection of the returned sample finds a foreign hair like material black in color on the product within the opened sterile pouch.It does not appear the hair presents into the material itself and is found to be laying on the product.Evaluation and root cause investigation is still ongoing.When the investigation is completed, a supplemental mdr will be submitted.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 1610 units released for distribution in april 2023.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a procedure, the surgical tech on the sterile field cut into the avitene ultrafoam and a short black hair emerged from the inside of the foam.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, a short black hair was found in avitene ultrafoam.Visual inspection of the returned sample finds a foreign hair like material black in color on the product within the opened sterile pouch.It does not appear the hair presents into the material itself and is found to be laying on the product.Evaluation and root cause investigation is still ongoing.When the investigation is completed, a supplemental mdr will be submitted.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 1610 units released for distribution in april 2023.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the sample evaluation results.Visual inspection of the unit received finds a foreign hair like material black in color on the product within the opened sterile pouch.It does not appear the hair presents into the material itself and is found to be laying on the product.The hair has the features of a human hair.Based on the investigation performed the confirmed hair likely presented during the manufacturing process.An awareness training was performed to the operators on gowning and other manufacturing related processes deemed necessary.Updated fields: b4, g3, g6, h2, h3, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample evaluated.

Brand Name
AVITENE ULTRAFOAM
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
DAVOL INC. -1223089
160 new boston st.
woburn MA 01801
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key17690637
Report Number1213643-2023-00320
Device Sequence Number12394945
Product Code LMF
UDI-Device Identifier00801741010545
UDI-Public(01)00801741010545
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
N17600
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2026
Device Catalogue Number1050040
Device Lot NumberWBHQ0041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown